| Model Number |
UC-1 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Burn(s) (1757); Skin Discoloration (2074)
| Date of Event |
06/03/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No device malfunctions were reported to have occurred during treatment.Additional information regarding the patient, treatment details, and updates on the patient's condition were requested on (b)(6) 2022 and (b)(6) 2022.On (b)(6) 2022, the practice reported the patient has not yet undergone the co2 laser treatment to report any resolution to the patient's issues.No additional information is available at this time.If additional information becomes available, a supplemental medwatch will be submitted.
Event or Problem Description
On (b)(6) 2022, a practice reported via phone a potential ulthera adverse event.The practice stated: according to the report, following ultherapy the patient was left with a scar and pigmentation on the forehead.The practice stated that the patient experienced pain, redness, and swelling immediately after treatment.Once the swelling went down, she noticed pigmentation and an indentation on the forehead.The patient initially used an otc scar gel (mederma) to attempt to resolve the issue.Once the patient noticed the scar gel was not working, she phoned into the practice 0n (b)(6) 2022 to report the issue.The practice prescribed htf - 4% hydroquinone, 0.05% retinoic acid, 0.01% fluocinolone.As of (b)(6) 2022, the result was still not favorable, and scarring is deep.The patient went to a dermatologist.The dermatologist the patient saw recommended the patient get co2 laser to address the scar/indentation, but as of (b)(6) 2022, the patient has not undergone this procedure.The practice stated three transducers were used to treat the upper right side of face, and reported no malfunctions occurred with the devices during the treatment.No additional information is available at this time.
Additional Manufacturer Narrative
The practice reported the devices used during this ultherapy treatment performed as intended and no malfunctions occurred.A review of the ulthera support log did not find any evidence of a device malfunction.It was reported the transducers used during this treatment were not available for evaluation.Additional review of the ulthera support log revealed ulthera control unit (serial number: (b)(6) ), handpiece (serial number: (b)(6) ), and five transducers were used during this treatment: ds 10-1.5 (serial number: (b)(6) ), ds 7-3.0 (serial number: (b)(6) ), ds 7-3.0 (serial number: (b)(6) ), ds 4-4.5 (serial number: (b)(6) ), and ds 7-4.5 (serial number: (b)(6) ).An evaluation of the original device history records (dhrs) for control unit (b)(6) , handpiece (b)(6) , and transducers (b)(6) , (b)(6) , and (b)(6) found no deviations, rework, or non-conformances were associated with the manufacture of these devices.All testing passed prior to distribution.An evaluation of the original dhr for transducer (b)(6) found no deviations, rework, or non-conformances were associated with the manufacture of this device.This transducer failed its initial functional verification test (fvt) due to a pcba communication error.This test was run again and passed with no rework required.All other tests passed on the first attempt prior to distribution.An evaluation of the original dhr for transducer (b)(6) found no non-conformances were associated with the manufacture of this device.This transducer failed its initial qc-final test due to damage to the peek film.The damaged peek film was removed/replaced to resolve the issue.This device also failed an fvt test due to a pcba communication error.The security board was replaced to resolve the issue.This test was performed again and failed due to a script problem/nano communication error.This test passed on its subsequent attempt with no rework required.One deviation was also noted; however, this deviation would not have contributed to the reported issue.All other tests passed on the first attempt prior to distribution.A review of the current ulthera patient complaint trend analysis for the condition of "patient burn - moderate" revealed that the trend is within allowable limits and will continue to be monitored.A review of the current ultherapy complaint trend analysis for the reported issue of "patient discoloration" revealed this issue has not occurred at a high enough frequency to generate a trend and will continue to be monitored.The investigation did not find any evidence of a device malfunction occurring during treatment.Review of the support log identified the number of lines delivered to the affected area using a ds 7-4.5 (4.5mm depth) transducer exceeded the recommendations per the ulthera ifu.Additionally, this ds 7-4.5 transducer was expired when the treatment occurred.The pigmented scar alleged by practice has not completely healed as of this report, and permanent damage with a contributory relationship to the ulthera system could not be excluded with certainty.No additional information is available at this time.If additional information becomes available, a supplemental medwatch form will be submitted.
Event or Problem Description
On 01-sep-2022, a practice reported via phone a potential ulthera adverse event.The practice stated: according to the report, following ultherapy the patient was left with a scar and pigmentation on the forehead.The practice stated that the patient experienced pain, redness, and swelling immediately after treatment.Once the swelling went down, she noticed pigmentation and an indentation on the forehead.The patient initially used an otc scar gel (mederma) to attempt to resolve the issue.Once the patient noticed the scar gel was not working, she phoned into the practice on 29-aug-2022 to report the issue.The practice prescribed htf - 4% hydroquinone, 0.05% retinoic acid, 0.01% fluocinolone.As of 01-sep-2022, the result was still not favorable, and scarring is deep.The patient went to a dermatologist.The dermatologist the patient saw recommended the patient get co2 laser to address the scar/indentation, but as of 9/5/2022, the patient has not undergone this procedure.The practice stated three transducers were used to treat the upper right side of face, and reported no malfunctions occurred with the devices during the treatment.The practice reported this patient was treated with ultherapy on two separate occasions.The lower face was treated on (b)(6) 2022, and the full neck and upper face were treated on (b)(6) 2022.742 total lines were delivered to this patient during the (b)(6) 2022 treatment using ds 7-4.5 (4.5mm depth), ds 7-3.0 (3.0mm depth), and ds 10-1.5 (1.5mm depth) transducers.A review of the ulthera support log revealed this patient was treated on the right brow with a number of lines which exceeded the recommended line count for this region per the ulthera instructions for use (ifu).According to the ulthera ifu, the highest recommended number of lines for the brow region using a ds 7-4.5 (4.5mm depth) is 10.According to the treatment log, this patient was treated with 20 lines on the right brow when using a ds 7-4.5 transducer.Additionally, this ds 7-4.5 transducer was identified to have been expired at the time of treatment.No malfunctions or error codes were identified during review of the support log.No additional information is available at this time.